Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

March 25, 2021Camp County, Upshur County, Wood County, Texas

NWS Shreveport, LA issued this special weather statement at Mar 25, 2021, 4:07 AM CDT for Camp County, Upshur County, Wood County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2021, 4:07 AM CDT (09:07 UTC)
Expired
Mar 25, 2021, 4:45 AM CDT
In force
38 min
Issued by
NWS Shreveport, LA

Counties Camp County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 139 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

346 
WWUS84 KSHV 250907
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
407 AM CDT Thu Mar 25 2021
 
TXZ108>111-124>126-136-250945-
Upshur TX-Smith TX-Camp TX-Marion TX-Wood TX-Franklin TX-Morris TX-
Titus TX-
407 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...NORTHWESTERN
MARION...SOUTHERN FRANKLIN...WOOD...UPSHUR...SOUTHWESTERN MORRIS...
SOUTHERN TITUS AND CAMP COUNTIES UNTIL 445 AM CDT...

At 405 AM CDT, Doppler radar was tracking a strong thunderstorm near
Quitman, or near Mineola, moving northeast at 50 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Mount Pleasant, Gilmer, Mineola, Pittsburg, Winnsboro, Leesburg,
Lindale, Quitman, Hawkins, Ore City, Scroggins, Pleasant Grove,
Hainesville, Golden, Rosewood, Hoard, Newsome, Cedar Springs, Forest
Hill and Winfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3296 9548 3296 9531 3306 9531 3322 9502
      3281 9463 3278 9469 3279 9470 3278 9470
      3243 9549 3266 9560 3269 9559 3271 9562
      3277 9564 3286 9565
TIME...MOT...LOC 0905Z 238DEG 42KT 3273 9545 

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Mar 25, 1:13 AM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Mar 25, 1:13 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
113 AM CDT Thu Mar 25 2021

.AVIATION...

For the 25/06Z TAF period, a mixed bag of flight categories will
start us off this period as low clouds continue to stream north
ahead of an approaching cold front. Expect MVFR/IFR cigs to take
up residence at all sites through the first half of the period as
the cold front advances eastward across the region with convection
increasing along and ahead of the front. Some storms will have the
potential to become severe with large hail and damaging wind gusts
possible as we go through the first half of the period before all
the convection gradually exits the region. Cigs/vsbys will return
to VFR by Thursday afternoon with gradual clearing thereafter by
around 26/00Z. Winds will continue to veer S/SW and eventually
W/NW with fropa later this morning through early afternoon with
speeds increasing to 10-20 kts with higher gusts up to 30 kts.
Winds will decouple by 26/00Z, becoming lgt/vrbl to near calm.

/19/

&&

.PREV DISCUSSION... /issued 1059 PM CDT Wed Mar 24 2021/

UPDATE...

Strong to severe thunderstorms are ongoing across areas north of
I-30 late this evening, mainly across southwest Arkansas and
southeast Oklahoma. Additional showers and thunderstorms have
developed across central Louisiana as well. Expecting this
activity to continue through the night and even increase in
coverage and intensity heading into the early morning hours.
Otherwise, no real changes were made to the forecast tonight. Full
update to follow shortly. /33/

PREV DISCUSSION... /issued 305 PM CDT Wed Mar 24 2021/

SHORT TERM.../Tonight through Thursday Night/

Multiple rounds of severe weather are set to impact portions of the
Ark-La-Tex in the next 24 hours as a warm front continues to shift
northward this afternoon. That movement will set up low-level flow
to sustain moisture and instability through tomorrow afternoon. The
first round of severe weather begins by sunset today and continues
into the overnight hours as a shortwave aloft instigates
thunderstorm development. Model guidance indicates ingredients such
as dewpoints near or above 60 degrees, and MLCAPE approaching 1000
J/kg, being available in northeastern Texas for storms, boosting the
risk for large hail. Therefore, the SPC has upgraded a portion of
our western zones, from Tyler northward to Mount Pleasant, to the
Enhanced Risk category. Large hail is expected to be the most
predominant severe weather threat tonight, however, tornadoes
cannot be ruled out, especially if any storms can become more
surface-based along the warm frontal boundary.

There will be a very brief lull in convection during the few hours
before sunrise ahead of the frontal boundary approaching from the
west. After the boundary sweeps across Texas, the next round of
severe weather begins by mid-morning for the Ark-La-Tex with
convection along the frontal boundary that proceeds eastward into
the Ark-La-Miss. More is working against this round of severe
weather, potentially making it less impactful compared to overnight
tonight. At the 500mb level, the position of the trough and its
approach from the southwest, instead of from the northwest,
displaces the most ideal inflow and instability for severe weather
to our east. What also works against severe thunderstorms in our
area by tomorrow is the time-of-arrival for this disturbance as
maximum diurnal heating doesn't occur until it has exited our
eastern zones. Otherwise, similar ingredients will be available to
keep hail as the main severe weather threat once again by midday.

The rounds of severe weather will finally end for the Ark-La-Tex
with the frontal boundary clearing the area by tomorrow afternoon
and ushering in robust winds from the west at 10-15mph. Until then,
temperatures will be moderated by cloud cover and thunderstorms
overnight tonight into the mid-50s and 60s, only warming up into the
mid-70s by tomorrow. Clear skies will allow lows to fall
into the upper-40s by tomorrow night. /16/

LONG TERM.../Friday through Wednesday/

Dry weather expected across the region on Friday in wake of the
previous day's cold front. However, surface high pressure will
quickly shift east of the region, allowing for a return southerly
flow across the region. Temperatures will quickly rebound with the
onset of southerly winds, with highs in the mid 70s to near 80
degrees.

The weather pattern will become active again as we move into the
weekend. A ridge will remain in place across the southeastern Gulf
of Mexico along with southwesterly flow aloft over the region. Rain
chances look to return by Saturday as another cold front pushes
through region. Drier and slightly cooler conditions expected on
Sunday, but the weather pattern will remain progressive. Another
closed upper trough will dig across the Four Corners region and will
eventually begin to eject out into the Plains by late Sunday/early
Monday. Models are coming into better agreement for rain chances
returning by Monday and lasting through Tuesday, as the trough
slowly swings through the region. Brief dry conditions expected on
Tuesday, but rain chances to return again on Wednesday as another
frontal boundary moves into the region. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  49  79  61  81 /   0   0  10  60
MLU  52  78  63  82 /   0   0  40  60
DEQ  44  76  52  79 /   0   0   0  30
TXK  48  77  57  79 /   0   0  10  50
ELD  47  77  57  80 /   0   0  30  60
TYR  49  79  59  80 /   0   0   0  50
GGG  47  79  58  80 /   0   0  10  60
LFK  50  81  63  82 /   0   0  10  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/16/20
Hazardous weather outlook, Mar 24, 1:12 PM CDT, 14 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
112 PM CDT Wed Mar 24 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251815-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
112 PM CDT Wed Mar 24 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will increase in coverage this evening.
A few storms could become severe with large hail and damaging
winds being the main threats. The highest chances for severe
thunderstorms will occur across southeast Oklahoma, southern
Arkansas, northeast Texas and extreme northwest Louisiana.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The severe weather threat will continue into Thursday across the
remainder of the region with the highest risk across North
Louisiana and Southern Arkansas. Large hail and damaging winds
will be possible through Thursday afternoon, but an isolated tornado
or two can't be ruled out.

Thunderstorms will return to the region again Saturday into
Sunday. Severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed later tonight.

In the hours before

Special weather statement, Mar 24, 10:09 PM CDT, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1009 PM CDT Wed Mar 24 2021

ARZ059-OKZ077-TXZ096-097-250400-
Little River AR-McCurtain OK-Bowie TX-Red River TX-
1009 PM CDT Wed Mar 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER...
SOUTHEASTERN MCCURTAIN...NORTHWESTERN BOWIE AND EAST CENTRAL RED
RIVER COUNTIES UNTIL 1100 PM CDT...

At 1009 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of De Kalb, or 11 miles northeast of Boxelder, moving
northeast at 30 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Avery, Goodlake, Tom, Almont and Beaverdams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3351 9480 3364 9486 3382 9451 3361 9434
TIME...MOT...LOC 0309Z 245DEG 24KT 3360 9476

15
Special weather statement, Mar 24, 10:15 PM CDT, 5 hours 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1015 PM CDT Wed Mar 24 2021

ARZ050-051-250400-
Howard AR-Sevier AR-
1015 PM CDT Wed Mar 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEVIER AND EAST
CENTRAL HOWARD COUNTIES UNTIL 1100 PM CDT...

At 1015 PM CDT, Doppler radar was tracking a strong thunderstorm
just northeast of Lockesburg, or 9 miles southwest of Dierks, moving
northeast at 35 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Dierks, Lockesburg, Corinth, Center Point, Muddy Fork, Silver Ridge
and Provo.

LAT...LON 3419 9392 3418 9382 3403 9382 3391 9412
      3401 9421 3421 9393
TIME...MOT...LOC 0315Z 236DEG 32KT 3400 9411

15
Special weather statement, Mar 24, 10:45 PM CDT, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1045 PM CDT Wed Mar 24 2021

ARZ050-059-OKZ077-250430-
Sevier AR-Little River AR-McCurtain OK-
1045 PM CDT Wed Mar 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
SOUTHERN SEVIER AND SOUTHEASTERN MCCURTAIN COUNTIES UNTIL 1130 PM
CDT...

At 1044 PM CDT, Doppler radar was tracking a strong thunderstorm over
Arkinda, or just west of Foreman, moving northeast at 35 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Horatio, Foreman, Lockesburg, Winthrop, Ben Lomond, Arkinda, Oak
Grove, Wallace, America, Central, Browntown and Bellview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3405 9415 3382 9402 3362 9445 3363 9446
      3363 9445 3364 9445 3364 9449 3363 9449
      3379 9461
TIME...MOT...LOC 0344Z 241DEG 29KT 3376 9448

15
Local storm report, Mar 25, 12:03 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1203 AM CDT THU MAR 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             1 ENE DIERKS            34.12N 94.00W
03/24/2021  E1.75 INCH       HOWARD             AR   PUBLIC

            GOLFBALL SIZE HAIL FELL IN DIERKS. REPORT
            RELAYED BY WFO LITTLE ROCK.

&&

15
Special weather statement, Mar 25, 4:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
407 AM CDT Thu Mar 25 2021

TXZ108>111-124>126-136-250945-
Upshur TX-Smith TX-Camp TX-Marion TX-Wood TX-Franklin TX-Morris TX-
Titus TX-
407 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...NORTHWESTERN
MARION...SOUTHERN FRANKLIN...WOOD...UPSHUR...SOUTHWESTERN MORRIS...
SOUTHERN TITUS AND CAMP COUNTIES UNTIL 445 AM CDT...

At 405 AM CDT, Doppler radar was tracking a strong thunderstorm near
Quitman, or near Mineola, moving northeast at 50 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Mount Pleasant, Gilmer, Mineola, Pittsburg, Winnsboro, Leesburg,
Lindale, Quitman, Hawkins, Ore City, Scroggins, Pleasant Grove,
Hainesville, Golden, Rosewood, Hoard, Newsome, Cedar Springs, Forest
Hill and Winfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3296 9548 3296 9531 3306 9531 3322 9502
      3281 9463 3278 9469 3279 9470 3278 9470
      3243 9549 3266 9560 3269 9559 3271 9562
      3277 9564 3286 9565
TIME...MOT...LOC 0905Z 238DEG 42KT 3273 9545

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:26 PM CDTSevere Thunderstorm WarningSHVFranklin, Red River, Titus49 min
Mar 24, 8:39 PM CDTSpecial Weather StatementSHVRed River51 min
Mar 24, 10:09 PM CDTSpecial Weather StatementSHVBowie51 min
Mar 25, 2:41 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more15 hr
Mar 25, 4:55 AM CDTSpecial Weather StatementSHVBowie, Morris, Titus50 min
Mar 25, 5:16 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus5 days
Mar 25, 7:11 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus3 days
Mar 24, 9:16 PM CDTSpecial Weather StatementSHVLittle River44 min
Mar 24, 9:37 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier38 min
Mar 24, 10:15 PM CDTSpecial Weather StatementSHVHoward45 min
Mar 24, 10:26 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier34 min
Mar 24, 10:45 PM CDTSpecial Weather StatementSHVSevier45 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.